Alert archive / New Mexico / Wind Advisories in 2022
Wind Advisory 1, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Jan 22, 2022, 11:11 AM MST for Grant County, Hidalgo County, New Mexico. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2022, 11:11 AM MST (18:11 UTC)
- Expired
- Jan 22, 2022, 7:03 PM MST
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
Counties Grant County, NM, Hidalgo County, NM
The radar
The El Paso radar (KEPZ), 181 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 6.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1480 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
023 WWUS74 KEPZ 221811 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/ Santa Teresa NM 1111 AM MST Sat Jan 22 2022 NMZ404-230300- /O.NEW.KEPZ.WI.Y.0001.220122T1811Z-220123T0300Z/ Southwest Desert/Lower Gila River Valley- Including the cities of Lordsburg, Red Rock, and Virden 1111 AM MST Sat Jan 22 2022 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...East winds 25 to 40 mph with higher gusts. * WHERE...Northern Hidalgo County. * WHEN...Until 8 PM MST this evening. * ADDITIONAL DETAILS...Strongest winds will be along west slope areas, canyons, ridgelines, and the Lordsburg Playa. Winds will gradually subside this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ BROWN
1 follow-up statement
392 WWUS74 KEPZ 230203 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/ Santa Teresa NM 703 PM MST Sat Jan 22 2022 NMZ404-230315- /O.CAN.KEPZ.WI.Y.0001.000000T0000Z-220123T0300Z/ Southwest Desert/Lower Gila River Valley- Including the cities of Lordsburg, Red Rock, and Virden 703 PM MST Sat Jan 22 2022 ...WIND ADVISORY IS CANCELLED... Winds are still breezy but have begun diminishing and will continue to diminish through the remainder of the evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Jan 22, 10:31 AM MST, 40 minutes earlier.
Area forecast discussion, Jan 22, 10:31 AM MST, 40 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 1031 AM MST Sat Jan 22 2022 ...18Z AVIATION UPDATE... .AVIATION...18Z TAF CYCLE VFR conditions expected with variable high cloudiness. A persistent 060 layer has been observed at TCS. Dissipation of this layer is uncertain. Winds will be breezy for all sites with the strongest winds at DMN, topping out around 20-25 with gusts up to 40. Winds will gradually subside overnight. Direction will favor NE. && .PREV DISCUSSION...354 AM MST Sat Jan 22 2022... .SYNOPSIS... An upper level storm system brings chances for showers across the area this weekend. Rain and snow accumulations are expected to be light. Also a backdoor cold front brings breezy winds and cooler temperatures behind it today. Once the upper system leaves the area on Monday, dry weather returns across the area. However, temperatures continue to be at or below seasonal values through most of the week. && 29 .DISCUSSION... .SHORT TERM...Saturday and Saturday Night... The cold front that pushed through today has finally stalled out just west of the CWA in far western Arizona. Cooler weather will be felt today with most areas seeing a 2-3 degree drop from Friday. Cool, easterly flow will continue today and tonight bringing another round of cold overnight temperatures ranging in the 20s areawide. Our low pressure system to our west will hover most of the period in the AZ/Sonora region. Meanwhile, high pressure over the east TX/AR region will keep the surface pressure gradient sandwiched and fairly tight over the area Saturday. Thus, expecting breezy winds today for the west slopes and the southern half of the CWA, seeing winds in the upper teens and even low 20s in some areas this afternoon. As the sun begins to set and this high pressure gradually shifts south and weakens, winds begin to relax. West slopes may continue to be breezy later in the evening, but most sites will see fairly calm winds late Saturday into Sunday. Precipitation chances and accumulations looks bleak as this low pressure attempts to work into western areas, but it has certainly lost a lot of its moisture as its track stayed inland without any way to bring in moisture. With that being said, the western half of the CWA may see some light showers Saturday starting around noon, but accumulation amounts stay light generally 0.1" or less. A slight chance for some light snow may be seen in the overnight hours for the Gila. && 37 .LONG TERM...Sunday through Friday Night... Upper closed-low finally moves into our area on Sunday, as it moves east from AZ. This will increase our precipitation chances through the day from west to east. The best chances for precipitation will be in the Gila region and the Sacramento Mountains. As we have been mentioning over the last few days, this system is moisture starved. Precipitable water remains in the 0.2-0.3 inch range with surface dewpoints in the 20s. Thus not really expecting much in terms of precipitation reaching the ground. Rainfall amounts will be less than 0.1 inches, and snow amounts will be under an inch. Snow levels will be around 5-6 kft. Precip chances drop once the through axis moves east of the area by Sunday Night. The low pressure system keeps a east-southeast track into the Southern Plains, which will keep us under a northerly to northwesterly flow. Thus, temperatures will slowly increase early next week. The GEFS plumes show this slow warm up that looks almost flat through the work-week. One reason keeping the temps below normal is the approach of a backdoor cold front into the area on Tuesday night. This system is dry. The ECMWF tries to bring some precip, but keeps it over eastern NM and west TX. The main hazard for the Borderland is the return of breezy to windy conditions for far west Texas. This is especially true for the west slopes, passes and ridges of mountain areas. However, wind speeds appear to stay below the advisory criteria. For the second half of the week, a broad trough remains to the north. Another weak backdoor cold front moves in on Thursday night, which should keep temperatures around seasonal values on Friday. The upper ridge strengthens and moves east over the weekend, allowing temps to return to slightly above normal after spending a week below seasonal values. && 29 .FIRE WEATHER... No significant fire weather concerns expected through the period. Cooler than average temperatures will continue with high temperatures ranging from 45-55 degrees Saturday and Sunday in the lowlands with the mountains seeing freezing temperatures and upwards of around 40 degrees. The region warms up a few degrees starting Monday and lasting through at least Wednesday with temperatures in the mid 50s for the lowlands and 35-40 degrees in the mountains. Breezy easterly winds expected this afternoon before calming on Sunday. Breezy winds pick up again on Monday afternoon and will become 10 mph or less Tuesday and Wednesday. Precipitation chances will exist for western areas today but accumulations are expected to be light. By Sunday afternoon into Monday morning, most of the area will have a chance for precipitation, with greater chances out west. Drier weather is on the way starting Monday afternoon through Tuesday evening. MinRHs Saturday will be 30-35% in the lowlands and 40-60% in the mountains. MinRHs increase areawide to 35-50% before dropping into the 30s Monday and into the mid 20s Tuesday and Wednesday. Ventilation rates will be poor to good Saturday and Monday and poor Sunday, Tuesday and Wednesday. && 37 && && .PRELIMINARY POINT TEMPS/POPS... El Paso 53 29 52 32 / 0 0 10 10 Sierra Blanca 46 22 49 30 / 0 0 10 20 Las Cruces 53 26 50 28 / 0 0 20 10 Alamogordo 54 23 51 26 / 0 0 20 20 Cloudcroft 31 17 36 19 / 0 0 20 30 Truth or Consequences 50 27 50 29 / 0 0 20 20 Silver City 47 27 46 25 / 20 30 30 20 Deming 52 25 49 25 / 10 20 20 10 Lordsburg 53 26 51 24 / 30 30 30 10 West El Paso Metro 53 30 51 32 / 0 0 10 10 Dell City 49 21 51 25 / 0 0 10 10 Fort Hancock 54 22 54 30 / 0 0 10 10 Loma Linda 45 25 47 30 / 0 0 10 10 Fabens 54 26 54 30 / 0 0 10 10 Santa Teresa 52 25 50 28 / 0 0 10 10 White Sands HQ 53 30 50 33 / 0 0 20 20 Jornada Range 52 19 50 23 / 0 0 20 10 Hatch 53 24 50 25 / 0 0 20 20 Columbus 53 26 50 29 / 10 20 10 10 Orogrande 53 25 51 29 / 0 0 10 10 Mayhill 39 19 42 23 / 0 0 10 20 Mescalero 41 18 43 22 / 0 0 20 30 Timberon 40 19 43 24 / 0 0 20 20 Winston 45 16 46 20 / 10 10 30 30 Hillsboro 47 27 47 29 / 10 0 20 20 Spaceport 52 20 50 21 / 0 0 10 20 Lake Roberts 47 21 46 21 / 20 30 40 40 Hurley 48 22 47 23 / 20 30 30 20 Cliff 56 20 53 19 / 30 30 30 20 Mule Creek 50 27 49 24 / 40 40 30 20 Faywood 47 27 47 27 / 0 10 30 20 Animas 54 24 51 25 / 30 30 30 10 Hachita 52 20 49 23 / 20 20 20 10 Antelope Wells 52 24 49 27 / 20 30 30 10 Cloverdale 49 27 47 29 / 30 30 30 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 37/29/34
Hazardous weather outlook, Jan 22, 5:35 AM MST, 5 hours 36 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 535 AM MST Sat Jan 22 2022 NMZ401>417-TXZ418>424-231245- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 535 AM MST Sat Jan 22 2022 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight Slight chances for very light rain and snow this afternoon and evening. Breezy winds this afternoon may blow around loose outdoor objects. Otherwise, no hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday Slight chances for very light rain and snow on Sunday. Breezy winds Monday afternoon may blow around loose outdoor objects. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Advisories in New Mexico, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.